Kansas, 2017

Tornadoes and Hail in Kansas, February 28, 2017

February 28, 2017 · NWS SGF · 15 events in 3 counties and zones

Strong to severe thunderstorms impacted much of the region from the afternoon of February 28th through the early morning hours of March 1st, 2017. These storms produced at least 83 reports of large hail and damaging wind, including three small tornadoes across the Missouri Ozarks and extreme southeast Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$131,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Strong to severe thunderstorms impacted much of the region from the afternoon of February 28th through the early morning hours of March 1st, 2017. These storms produced at least 83 reports of large hail and damaging wind, including three small tornadoes across the Missouri Ozarks and extreme southeast Kansas. The NWS in Springfield issued 33 severe thunderstorm warnings and 3 tornado warnings. The largest hail size reported was to the size of golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 28, 5:16 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 28, 5:16 PM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
516 PM CST Tue Feb 28 2017

.SHORT TERM...(Late Afternoon through tonight)
Issued at 1254 PM CST Tue Feb 28 2017

The setup for severe thunderstorm potential remains complicated
through tonight. In the larger scale, a broad trough of low
pressure is emerging from the Rockies with the main trough axis
just clearing the Continental Divide. There are several weak
perturbations/waves ahead of this main trough axis which are
lined up from the southern Plains into the Missouri Ozarks.

At the surface, low pressure is deepening over the Oklahoma
Panhandle. A frontal boundary extends northeast from the low to a
secondary area of low pressure across eastern Iowa. South of this
front, strong warm air and moisture advection continues. Lower 60s
dew points have made it into southern Missouri. This low level air
mass will continue to improve as we get into this evening and
overnight.

The main initial question will be cap strength. We have seen a few
cells develop in areas that have seen partial clearing. This may
be on the northern extent of an elevated mixed layer (EML). We
will get a better feel for this EML with a special RAOB which has
just been released. Where this EML is present, steep mid-level
lapse rates are present.

As we go forward from late this afternoon into this evening,
isolated to widely scattered thunderstorm development will be
possible within the established warm sector. These storms would
tend to be supercells with very strong large scale shear in place.
Large hail (possibly larger than golf balls) will be the main
potential hazard. Additionally, low level wind shear will rapidly
increase starting early this evening. This will lead to increased
supercell tornado potential.

From late this evening into the overnight period, large scale lift
will begin to increase as that main trough axis approaches along
with a short wave trough ejecting from the southern Plains.
Thunderstorm coverage will then become highly dependent on whether
or not we see a slight increase in capping strength due to evening
cooling. Models tend to over-strengthen capping inversions within
the warm sector in setups like this. Thus, we very well may need
another special balloon release this evening.

Any cells that can get going in the warm sector from later this
evening into the overnight period will pose a risk for all modes
of severe storms...including tornadoes. We remain concerned with
areas of south-central Missouri where shear/CAPE profiles will be
supportive of stronger and potentially longer track tornadoes. The
potential for very large hail will also persist.

Between 9 and 11 PM, we then expect a squall line to develop and
push into southeastern Kansas and west-central Missouri along an
advancing cold front. Damaging straight line winds will be the
main potential hazard with this line as it moves southeast across
much of the Missouri Ozarks. There will also be a mesovortex
tornado threat with any bows along this line which surge to the
east and northeast.

.LONG TERM...(Wednesday through Tuesday)
Issued at 1254 PM CST Tue Feb 28 2017

Surface high pressure will be filtering into the region behind
the cold front Wednesday through Thursday morning. This will
keep temperatures Wednesday in 50s for highs and allow overnight
temperatures to fall into the upper 20s across the area, making
for more seasonable conditions for this time of year. Skies will
also clear allowing for some frost to develop for parts of the
region.

The upper level flow across the region Wednesday night after the
frontal passage through the end of the week will remain
northwesterly with additional surface highs moving over the
Ozarks Thursday and again Friday. This will keep clear skies
across the area with temperatures in the middle and upper 50s to
around 60 degrees during the afternoon and around 30 degrees in
the mornings.

A weak and quick moving upper ridge will slide over the region
for Saturday allowing temperatures to rise into the 60s as breezy
southerly winds return. These southerly winds will also bring Gulf
moisture back into the region.

Models are indicating a cold front that will move through the
region most likely on Monday, however, significant timing
differences are noted on all the models. Some have the front and
precipitation impacting the Ozarks as early as Sunday afternoon
or Sunday evening (Canadian) to as late as Monday evening (GFS).
Will keep an eye on this period and feature going forward and for
now will target Monday as the potential for another round of
showers and thunderstorms.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 510 PM CST Tue Feb 28 2017

Severe thunderstorm(s) have pushed east-northeast and away from
the 3 terminal locations. Surface winds remain gusty and should
through the forecast period. Next main focus for organized
convection will be with the frontal boundary which we are timing
for around 06z-10z for the terminal locations. Winds will switch
to the northwest with the front. Convection will briefly drop
flight conditions to MVFR and potentially IFR, but should quickly
recover with the fast movement of the expected line of convection.
Winds will be quite gusty but out of the northwest on Wednesday.

&&

.CLIMATE...
Issued at 230 AM CST Tue Feb 28 2017

Here are today's record high temperatures:

SGF...77/2006
JLN...78/2006
UNO...77/1955
VIH...75/2006

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ055>058-066>071-
     077>081-088>091-093-094-101.

KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Hatch
AVIATION...Lindenberg
CLIMATE...Hatch
Hazardous weather outlook, Feb 28, 7:33 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
733 PM CST Tue Feb 28 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
733 PM CST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Tornado risk.
  Significant Hail risk.
  Elevated Thunderstorm wind damage risk.
  Significant Lightning risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

The coverage of storms will increase later this evening into the
overnight hours as cold front begins to push into the region.

Storms which do develop will have the potential of producing hail
to the size of tennis balls, damaging wind gusts up to 70 mph and
tornadoes.

Storms should end from northwest to southeast after the front
pushes through overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An elevated fire weather risk will impact the outlook area at
times from Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next three hours for
parts of west central Missouri into extreme southeast Kansas. The
severe potential will then spread southeast overnight across the
remainder of the area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Feb 28, 6:34 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BRUNER                  37.01N 92.99W
02/28/2017  M1.75 INCH       CHRISTIAN          MO   PUBLIC

            PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.
            VIA FACEBOOK PICTURES.

&&

TEO
Local storm report, Feb 28, 6:44 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 N ROUND SPRING        37.37N 91.43W
02/28/2017  M1.00 INCH       SHANNON            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL COVERED THE GROUND
            AND LASTED FOR ABOUT 15 MINUTES NEAR
            SHANNONDALE COMMUNITY CHURCH ON HIGHWAY 19.

&&

MG
Local storm report, Feb 28, 9:19 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SPARTA                  37.00N 93.08W
02/28/2017  E1.00 INCH       CHRISTIAN          MO   PUBLIC

            DELAYED REPORT. 1.00IN HAIL REPORTED AT
            SOUTH LANE SPARTA,MO. HOME HAD HAIL DAMAGE
            WITH HOLES IN SIDING.

&&

BURCHFIELD
Local storm report, Feb 28, 9:29 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             3 E ELSEY               36.85N 93.49W
02/28/2017  E1.00 INCH       STONE              MO   LAW ENFORCEMENT

            CORRECTED FOR TIME. DEPUTIES REPORTING 1.00"
            HAIL EAST OF ELSEY ON HWY A. .

&&

BURCHFIELD
Local storm report, Feb 28, 9:40 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             GALENA                  36.81N 93.47W
02/28/2017  M1.00 INCH       STONE              MO   PUBLIC

            CORRECTED TIME. PICTURE FROM SOCIAL MEDIA.

&&

BURCHFIELD
Local storm report, Feb 28, 9:46 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 ESE LAKE SPRING       37.76N 91.63W
02/28/2017  E1.00 INCH       DENT               MO   PUBLIC

            1.00 HAIL REPORTED BY THE PUBLIC IN HOBSON
            HEIGHTS. TIME ESTIMATED BASED ON RADAR.
            CORRECTED TO SHOW ESTIMATED SIZE.

0310 PM     HAIL             EXETER                  36.67N 93.94W
02/28/2017  E0.50 INCH       BARRY              MO   PUBLIC

            DIME SIZE HAIL IN EXETER, MO FROM THE PUBLIC
            VIA FACEBOOK.

0315 PM     HAIL             9 SSE POWELL            36.50N 94.11W
02/28/2017  E0.50 INCH       MCDONALD           MO   PUBLIC

            DIME SIZE HAIL REPORTED BY FEDEX NORTH OF
            PEA RIDGE INTO MISSOURI ON KK. .

0333 PM     HAIL             CASSVILLE               36.68N 93.87W
02/28/2017  E0.88 INCH       BARRY              MO   PUBLIC

            NICKEL SIZE HAIL REPORTED BY LAW
            ENFORCEMENT. HEAVY RAIN AND REDUCED
            VISIBILITY ALSO.

0335 PM     HAIL             3 N MONTAUK             37.50N 91.69W
02/28/2017  E1.50 INCH       DENT               MO   PUBLIC

            .

0350 PM     HAIL             JENKINS                 36.78N 93.69W
02/28/2017  E1.00 INCH       BARRY              MO   PUBLIC

            1.00" HAIL REPORTED IN JENKINS, MO VIA
            PUBLIC ON FACEBOOK.

0350 PM     HAIL             SALEM                   37.65N 91.54W
02/28/2017  E1.25 INCH       DENT               MO   PUBLIC

            1.25" SIZE HAIL OBSERVED IN SALEM. REPORT
            VIA PUBLIC.

0353 PM     HAIL             GALENA                  36.81N 93.47W
02/28/2017  M1.00 INCH       STONE              MO   PUBLIC

            CORRECTED TIME. PICTURE FROM SOCIAL MEDIA.

0357 PM     HAIL             3 E ELSEY               36.85N 93.49W
02/28/2017  E1.00 INCH       STONE              MO   LAW ENFORCEMENT

            CORRECTED FOR TIME. DEPUTIES REPORTING 1.00"
            HAIL EAST OF ELSEY ON HWY A. .

0403 PM     HAIL             OZARK                   37.02N 93.21W
02/28/2017  E0.50 INCH       CHRISTIAN          MO   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED ON OZARK BY EM.

0405 PM     HAIL             1 S HIGHLANDVILLE       36.92N 93.28W
02/28/2017  E1.50 INCH       CHRISTIAN          MO   PUBLIC

            1.50" HAIL REPORTED BETWEEN 4:05 AND 4:10 PM
            BY THE PUBLIC. .

0410 PM     TSTM WND DMG     2 N HIGHLANDVILLE       36.96N 93.28W
02/28/2017                   CHRISTIAN          MO   TRAINED SPOTTER

            12" LIMB BLOWN DOWN, ALSO HAD DIME SIZE
            HAIL. TIME ESTIMATED BASED ON RADAR.
            RECEIVED VIA SKYWARN.

0410 PM     TSTM WND DMG     HIGHLANDVILLE           36.93N 93.28W
02/28/2017                   CHRISTIAN          MO   TRAINED SPOTTER

            4" TREE LIMB BLOWN DOWN AND 12 " TREE BLOWN
            OVER AT BRADLEY STREET AND KENTLING STREETS
            IN HIGHLANDVILLE. RELAYED VIA SKYWARN.

0415 PM     HAIL             SPARTA                  37.00N 93.08W
02/28/2017  E1.00 INCH       CHRISTIAN          MO   PUBLIC

            DELAYED REPORT. 1.00IN HAIL REPORTED AT
            SOUTH LANE SPARTA,MO. HOME HAD HAIL DAMAGE
            WITH HOLES IN SIDING.

0420 PM     HAIL             BRUNER                  37.01N 92.99W
02/28/2017  M1.75 INCH       CHRISTIAN          MO   PUBLIC

            PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.
            VIA FACEBOOK PICTURES.

0435 PM     HAIL             SEYMOUR                 37.15N 92.77W
02/28/2017  E1.00 INCH       WEBSTER            MO   PUBLIC

            NUMEROUS REPORTS OF DIME TO QUARTER SIZE
            HAIL COVERING HIGHWAY 60 AROUND SEYMOUR
            CAUSING TRAVEL IMPACTS.

0450 PM     HAIL             MANSFIELD               37.11N 92.58W
02/28/2017  E1.50 INCH       WRIGHT             MO   STORM CHASER

            LIVE VIDEO OF THE HAIL FROM STORM CHASER
            CAM.

0502 PM     HAIL             3 ENE DAWSON            37.28N 92.26W
02/28/2017  E1.00 INCH       WRIGHT             MO   PUBLIC

            .

0515 PM     HAIL             5 ESE BENDAVIS          37.27N 92.12W
02/28/2017  M1.75 INCH       TEXAS              MO   PUBLIC

            PICTURE FROM SOCIAL MEDIA OF GOLF BALL SIZE
            HAIL NEAR BADO MISSOURI. CORRECTION TO
            CHANGE TO MEASURED.

0516 PM     HAIL             2 NW CABOOL             37.14N 92.13W
02/28/2017  E1.25 INCH       TEXAS              MO   STORM CHASER

            LIVE VIDEO FROM STORM CHASER ON HIGHWAY 60
            SHOWING AT LEAST HALF DOLLAR SIZE.

0517 PM     HAIL             MOUNTAIN GROVE          37.13N 92.26W
02/28/2017  E1.00 INCH       WRIGHT             MO   TRAINED SPOTTER

            1.00" SIZE HAIL REPORTED IN MOUNTAIN GROVE.
            VIA SKYWARN SPOTTER.

0605 PM     HAIL             7 N ROUND SPRING        37.37N 91.43W
02/28/2017  M1.00 INCH       SHANNON            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL COVERED THE GROUND
            AND LASTED FOR ABOUT 15 MINUTES NEAR
            SHANNONDALE COMMUNITY CHURCH ON HIGHWAY 19.

&&

BURCHFIELD

The radar

The Pleasant Hill radar (KEAX), 150 km away, was scanning. The volume nearest the first event began at 04:31 UTC.

Open the radar archive at this moment

Event by event

9 hail, 4 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
February 28, 10:31 PM CST
Where
Crawford County, 1.38 mi N of Walnut
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.620, -95.080

Several trees were blown down and blocked roads. Several power poles were blown down. A garage door was blown inward.

Tornado, Crawford

When
February 28, 10:37 PM CST to 10:38 PM CST
Where
Crawford County, 1.46 mi SSE of Hepler to 1.41 mi SSE of Hepler
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.650, -94.960

A National Weather Service storm survey revealed that an EF-1 tornado touched down approximately one mile southeast of Hepler, Kansas. The tornado destroyed one outbuilding and heavily damaging two other outbuildings. Several farm equipment items were also heavily damaged and thrown by the tornado. Estimated peak wind speed was 95 mph.

Thunderstorm Wind, Crawford

When
February 28, 10:41 PM CST
Where
Crawford County, 0.69 mi N of Farlington
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
37.630, -94.830

There was damage to a barn roof.

Tornado, Crawford

When
February 28, 10:43 PM CST to 10:44 PM CST
Where
Crawford County, 0.88 mi NE of Farlington to 1.06 mi NE of Farlington
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.630, -94.820

A National Weather Service storm survey indicated that an EF-0 tornado briefly touched down just north-northeast of Farlington on the west side of Farlington Lake along West Lake Road. Two carports were destroyed and there was damage to two homes. A tree was blown down. Estimated peak wind speed was 75 mph.

Hail, Bourbon

When
February 28, 10:50 PM CST
Where
Bourbon County, 0.88 mi NW of Ft Scott
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
37.840, -94.710

Hail, Bourbon

When
February 28, 10:54 PM CST
Where
Bourbon County, 0.88 mi NW of Ft Scott
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.840, -94.710

Hail, Crawford

When
February 28, 11:19 PM CST
Where
Crawford County, 0.88 mi NE of Girard
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.510, -94.840

Hail, Crawford

When
February 28, 11:22 PM CST
Where
Crawford County, 0.69 mi N of Arma
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.540, -94.700

Hail, Crawford

When
February 28, 11:27 PM CST
Where
Crawford County, 0.88 mi SE of Arcadia
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.640, -94.620

Thunderstorm Wind, Cherokee

When
February 28, 11:43 PM CST
Where
Cherokee County, 1.38 mi N of Columbus
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.190, -94.830

Several small outbuildings and sheds were damaged. There was a home with shingles blown off the roof.

Hail, Cherokee

When
February 28, 11:44 PM CST
Where
Cherokee County, 0.55 mi W of Columbus
Measured
1.75 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.170, -94.840

There were several reports of damage to cars with the golf ball size hail.

Hail, Cherokee

When
February 28, 11:44 PM CST
Where
Cherokee County, 0.55 mi W of Columbus
Measured
1.75 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.170, -94.840

There several reports of damage to cars with the golf ball size hail.

Thunderstorm Wind, Crawford

When
February 28, 11:45 PM CST
Where
Crawford County, 0.55 mi E of Cherokee
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.350, -94.810

Several trees and power lines were blown down in the town of Cherokee.

Hail, Cherokee

When
February 28, 11:48 PM CST
Where
Cherokee County, 2.83 mi WSW of Kniveton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.310, -94.720

Hail, Cherokee

When
February 28, 11:56 PM CST
Where
Cherokee County, 0.88 mi NW of Sherwin
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.190, -94.960

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2017Every state in 2017This day in weather historyThe tornado archive for Kansas, 2017Warnings in Kansas, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674702, 674706, 674703, 674701, 674692, 674693, 674694, 674695, 674696, 674704, 674697, 674698, 674705, 674699, 674700.